On the Diophantine equations \(z^2=f(x)^2 \pm f(y)^2\) involving quartic polynomials

  • Yong ZhangEmail author
  • Arman Shamsi Zargar


By the theory of elliptic curves, we prove that the Diophantine equations \(z^2=f(x)^2 \pm f(y)^2\) have infinitely many rational solutions for some quartic polynomials, which gives a positive answer to Question 4.3 of Ulas and Togbé (Publ Math Debrecen 76(1–2):183–201, 2010) for quartic polynomials.


Diophantine equation Quartic polynomial Rational solution Elliptic curve 

Mathematics Subject Classification

Primary 11D72 11D25 Secondary 11D41 11G05 


  1. 1.
    W. Bosma, J. Cannon, C. Playoust, The Magma algebra system. I. The user language. J. Symb. Comput. 24, 235–265 (1997)MathSciNetCrossRefGoogle Scholar
  2. 2.
    H. Cohen, Number Theory, Vol. I: Tools and Diophantine Equations, Graduate Texts in Mathematics, vol. 239 (Springer, New York, 2007)Google Scholar
  3. 3.
    B. He, A. Togbé, M. Ulas, On the Diophantine equation \(z^2=f(x)^2\pm f(y)^2\), II. Bull. Aust. Math. Soc. 82(2), 187–204 (2010)MathSciNetCrossRefGoogle Scholar
  4. 4.
    L.J. Mordell, Diophantine Equations, Pure and Applied Mathematics, vol. 30 (Academic, London, 1969)Google Scholar
  5. 5.
    J.H. Silverman, J. Tate, Rational Points on Elliptic Curves (Springer, New York, 1992)CrossRefGoogle Scholar
  6. 6.
    Sz Tengely, M. Ulas, On certain Diophantine equations of the form \(z^2=f(x)^2\pm g(y)^2\). J. Number Theory 174, 239–257 (2017)MathSciNetCrossRefGoogle Scholar
  7. 7.
    M. Ulas, A. Togbé, On the Diophantine equation \(z^2=f(x)^2\pm f(y)^2\). Publ. Math. Debrecen 76(1–2), 183–201 (2010)MathSciNetzbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2018

Authors and Affiliations

  1. 1.School of Mathematics and Statistics, Hunan Provincial Key Laboratory of Mathematical Modeling and Analysis in EngineeringChangsha University of Science and TechnologyChangshaPeople’s Republic of China
  2. 2.Independent ResearcherArdabilIran

Personalised recommendations